Attention Deficit Disorder (ADD)/Adhd meds side affects
Hello dr. Levin,
How are you? My 7-year-old son has been on Vyvanse for 18 months. His diagnosis is ADHD and Anxiety disorder. His current dose is 40 mg given 1x - day (8am). He's also taking Melatonin at night. He can't function without Vyvanse, we had tried to take breaks because we are very concerned about his weight/appetite and insomnia. My question is: are there other options like taking Ritalin and grind it up so he can take it in food? (He can't swallow pills so we open the capsule and sprinkle it). Would other ADHD meds cause the same effect on his appetite? We need to find something that wouldn't effect his appetite and sleep so much.
I also am diagnosed with ADD, Depression and Anxiety. I'm taking 56mg Concerta every morning and 225 mg Effexor at bedtime. I don't find the Concerta beneficial and my doctor doesn't want to raise the dose. Would Vyvanse work better for me (in - higher dose like 70mg to adjust to my weight)? Thank you
Children on stimulants may well have a reduced appetite but in the long run they will not suffer any harm whatsoever.Their appetite will eventually return.
AS far as the 54mg Concerta there is absolutely no reason not to try 72mg. If it works well it is safe. If it proves too much you can revert to the 54mg. All doses must be optimal as seen by the patient, not the doctor.
Conners rating scales completed by adults about the effect of medication will tell the doctor exactly if the dose is optimal. Conners rating scales by teacher and parent are equally essential to obtain essential optimal doses in children.